What you are describing could be your way of describing the 'brain zaps'. 3 Unfortunately, there is no way … Antidepressant withdrawal: During withdrawal from antidepressant medications, “brain zaps” are considered common symptoms to experience. The brain zaps and withdrawal symptoms are too much to just quit. Some times it feels like my brain is being zapped and at other times my vision reminds me of when you tried to adjust the horizontal and vertical on the old black and white tv's where the screen would just flip. As mentioned earlier, brain zaps are commonly withdrawal symptoms. They tend to fade away as the morning progresses. However you describe them, brain zaps are a very real withdrawal symptom when quitting or skipping doses of certain medications, including antidepressants like Cymbalta, Effexor, Zoloft, Celexa, and Prozac (rarely). This happened in 2001, prior to the doctors acknowledging that brain zaps were caused by antidepressant withdrawal. Sometimes the sensations extend to other parts of the body. What Worsens the Brain Zaps? This is not just a concern during withdrawal syndromes, but is also a side effect of active use for plenty of patients. Psychologist Gary Greenberg expressed his concern, citing studies that showed high doses of these drugs cause changes in neurons.The more dramatic side effects, such as violent impulses and agitation amazingly have not been confirmed or disproved in the psychiatric … But the common belief is that these types of medications affect how the brain functions, including the brain’s neurons, which are nerve cells that have an electrochemical makeup (a combination of electricity and chemistry). Press question mark to learn the rest of the keyboard shortcuts. Age/sex: 26F Height:5”9 Weight:115 Race:white Primary Complaint: In the morning time (rarely any other time of day) I get these brain zaps when I move around. Symptoms can range from mild to severe and can last for weeks, or longer. Maybe it's a common thing with paxil because I got them too while taking it and worse when I quit taking it. The term “brain zaps” refers to a withdrawal symptom common for individuals who cease taking certain medication for depression and anxiety. Never use this subreddit as your first and final source of information regarding your question. But people have also reported feeling brain zaps after discontinuing the use of other medications, including: benzodiazepines , such as alprazolam (Xanax) amphetamine salts ( Adderall ) Antidepressants, especially serotonergic ones and most notoriously SNRIs, can all cause brain zaps. The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. Some people report experiencing "brain shivers" or “brain zaps” when they are late taking their prescribed dose of Effexor. Effexor side effects (and this would include other antidepressants as well as Effexor) may cause permanent brain damage. keep at it my friend and talk to the doctor if the zaps are too much. Im not saying im glad YOU get them, but its so reasuring to know someone else gets them too. Cookies help us deliver our Services. Re: Brain zaps, but not from withdrawal Thanks so much for your support It's great that you're able to talk youself out of your panic attacks. level 2. This is among several reasons I don't want to try paxil again - that and the sexual side effects were horrible. Brain zaps are commonly reported electrical shock sensations that are often experienced during discontinuation of antidepressant medications. While the research is not clear on brain zaps causes, scientists believe that they are part of discontinuation syndrome, a phenomenon that occurs as a result of decreasing the dosage or outright ceasing antidepressants. The visual and balance disturbances caused by cymbalta withdrawal or brain zaps seem to be VERY annoying! Although they are quite disconcerting, brain shivers aren’t considered harmful. It is not known exactly what causes these, but most people attribute it to the brain going through neurochemical readjustments. If I dont have any in my system for about 24 hours, I start to get "brain zaps". I have been trying to see if psilocybin mushroom microdosing (about 200mg) would help alleviate these, aswell as making a 1p lsd volumetric microdose solution at 5ug / 1ml. It is well-known that withdrawal symptoms tend to be at their worst when a person quits taking an addicting drug cold turkey. Ever been shocked by your outlet when youre going to plug in a charger? Continuous brain zaps - any experience out there? I know you are not my doctor and I will ask him as soon as I can but I'm wondering if anyone here has experienced "brain zaps" while on antidepressants that are not withdrawal related. Brain zaps are not harmful and will not damage the brain. I think you're right -- our brain chemistry is pretty complicated, and throwing paxil (or another antidepressant) into the … They withdrawal symptoms were still a little much when I dropped from 30mg to 15mg. Do not copy or redistribute in any form! I am suffering from what I believe are "brain zaps". Wow i couldnt believe it when i came across your post, i thought i was the only one getting these brain zaps! While they are disconcerting, brain zaps are not considered harmful in the long term. I … I got brain zaps from Wellbutrin withdrawal, given for smoking cessation, too. Not all patients will experience brain zaps and for those who do, the experience will not be the same. Brain zaps, also known as "brain shocks," "brain shivers" or "head shocks" are a fairly common withdrawal symptom experienced during discontinuation (or reduction of dose) of SSRI and SNRI antidepressant drugs. Brain zaps on Cymbalta are a common but not fully explained phenomenon. I went another week on 30mg and then opened the capsule and divided it in half. News... but not as you know it News Sport Trending Stay healthy through tips curated by our health experts. I took this dose for a week or so and started going every other day with 15mg. SSRIs and SSNRIs increase the active levels of serotonin … Overall, more than half (56 percent) of people quitting antidepressants experience withdrawal symptoms. My vision becomes distorted. chuck1957 All rights reserved. Brain zaps, brain shocks, brain shivers, or brain flips are something many people on SSRIs experience, but little is known about them. Ask our community of thousands of members your health questions, and learn from others experiences.